MAUDE Adverse Event Report: SYNTHES MONUMENT DRILL STOP; GUIDE

SYNTHES MONUMENT DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that the: manufacturing location: dhr review for part # 357.405 lot # 4544093; release to warehouse date: 29april2003; expiration date: n/a; manufactured by synthes (b)(4).No ncrs were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the drill bit stop, malfunctioned during a surgical procedure.The drill bit does not stop at the desired chosen depth, prior to drilling the femoral neck.There was no reported harm to the patient, no surgical delay, and no fragments were generated.The surgery was successfully completed.This complaint involves one device.Concomitant device reported: unknown drill bit (part # unknown, lot # unknown, qty.1).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(6).The device was received and the product evaluation is in progress.No conclusion can be drawn.Device history records review for the corrected lot has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality (cq) investigation: this complaint is not confirmed.The returned drill stop was received at cq showing minor wear marks.The plunger component/feature travels as intended.A visual inspection under 5x magnification, functional test, device history record (dhr) review and drawing review were performed as part of this investigation.Visual inspection: the returned drill stop was received at cq showing minor wear marks.The plunger component/feature travels as intended.Functional test: the returned drill stop was functionally tested with a known good stepped reamer (part# 356.821 lot#sx406898) at cq.The drill stop worked as intended on each drill step.Because the drill stop is symmetrical, it was tested in both orientations on the drill bit and functioned as intended "held position" in all locations.This complaint condition was not able to be replicated at customer quality (cq).No new malfunctions were identified.Complaint is unconfirmed, therefore a root cause could not be determined.It is possible that the reporter's stepped reamer/drill bit that mates with the returned drill stop is old /worn and caused the complaint condition.Device history records review was conducted.The report indicates that the: dhr review for part # 357.405 lot # 5551968; release to warehouse date: 02-oct-2007; expiration date: n/a; supplier: (b)(4).No ncrs were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6335632
Report Number2530088-2017-10043
Device Sequence Number885686
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)4544093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number5551968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date04/03/2017
04/12/2017
04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL BIT (PART # UNKNOWN, LOT # UNKNOWN,